Alert archive / Nebraska / High Wind Watches in 2022
High Wind Watch 4, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Apr 28, 2022, 2:11 AM MDT for 26 counties in Nebraska. It took effect at Apr 30, 2022, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2022, 2:11 AM MDT (08:11 UTC)
- In effect from
- Apr 30, 2022, 12:00 AM MDT
- Expired
- Apr 29, 2022, 12:58 AM MDT
- In force
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2718 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS73 KLBF 280811 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 311 AM CDT Thu Apr 28 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-282015- /O.NEW.KLBF.HW.A.0004.220430T0600Z-220501T0600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 311 AM CDT Thu Apr 28 2022 /211 AM MDT Thu Apr 28 2022/ ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...From late Friday night through late Saturday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
482 WWUS73 KLBF 281932 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 232 PM CDT Thu Apr 28 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-290700- /O.CON.KLBF.HW.A.0004.220430T0600Z-220501T0600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 232 PM CDT Thu Apr 28 2022 /132 PM MDT Thu Apr 28 2022/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...From late Friday night through late Saturday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Brown
039 WWUS73 KLBF 290658 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 158 AM CDT Fri Apr 29 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-292100- /O.UPG.KLBF.HW.A.0004.220430T0600Z-220501T0600Z/ /O.NEW.KLBF.HW.W.0006.220430T0600Z-220501T0600Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 158 AM CDT Fri Apr 29 2022 /1258 AM MDT Fri Apr 29 2022/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts to around 60 mph expected. * WHERE...Western and north central Nebraska. * WHEN...From 1 AM CDT /midnight MDT/ Saturday to 1 AM CDT /midnight MDT/ Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Apr 27, 9:54 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 27, 9:54 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1054 PM CDT Wed Apr 27 2022 .SHORT TERM...(This evening through Thursday night) Issued at 300 PM CDT Wed Apr 27 2022 The primary concern for the short term will revolve around chances for convection, primarily tomorrow. Currently, high clouds continue to filter into the area in association with an approaching shortwave located near the Four Corners. Temperatures at 2pm CDT ranged from the lower 60s over northern Nebraska to the upper 70s in southwest Nebraska. The aforementioned shortwave will zip northeast this evening, with at least low end chances for thunderstorms. That said, believe the bulk of activity will remain well of to the south of the area, where better instability and forcing is anticipated. By late tonight, the surface low (currently located over eastern Colorado) will begin to lift northeastward and will drag a warm front into the area. Some high-res guidance hints at convective initiation along and ahead of this boundary for areas east of HWY 83 and near/north of HWY 20. Forecast soundings suggest steep mid- level lapse rates and ample elevated instability. Deep layer shear in the cloud bearing layer remains ample for updraft organization, and an elevated stronger storm with hail can't be ruled out. Areal coverage looks to remain isolated, and any storms should quickly move off to the north into South Dakota. Convective initiation is not widely supported by guidance, though believe there is enough confidence to warrant at least an isolated thunderstorm mention. Moisture advection continues tomorrow as deep east-southeasterly flow is established across the area. This is in response to increasing lee cyclogenesis as our next storm system approaches. By late afternoon, deep mixing should help to erode any capping, and at least widely isolated high-based thunderstorm development is possible across the Panhandle ahead of the surface low. The deep mixing along with the persistent WAA will promote widespread highs in the 70s to lower 80s again tomorrow. With steep lapse rates expected in the mid-levels, can't totally rule out some large hail with any storm that can form. Moist upslope flow continues into tomorrow night as the surface low gradually begins to eject eastward. Some high-res guidance again suggests convective initiation across the Panhandle after midnight. The formation/evolution of this line remains low confidence, though potential exists for upscale growth into a more linear mode. If this were to come to fruition, at least some potential for strong wind gusts would be possible overnight tomorrow night. Any severe threat would likely remain west of HWY 83. .LONG TERM...(Friday through Wednesday) Issued at 300 PM CDT Wed Apr 27 2022 Attention then turns to the much advertised weekend system, bringing with it the potential for widespread moisture, storm chances, and strong winds. As the upper low ejects into the Plains it is expected to rapidly deepen, taking on a negative tilt by Saturday morning. The surface low is expected to pass through central Nebraska through the day Friday, before gradually exiting the area into Saturday evening. Ahead of the surface low, the exact position of the triple point remains uncertain, but this would present the greatest threat for severe weather locally. Ample deep layer shear amid increasing instability could promote supercell development near/ahead of this feature. This will have to be monitored closely as all severe hazards would be possible should supercellular development occur. The zone of greatest concern looks to be in central Nebraska, east of HWY 83 and along/south of HWY 91. Large scale ascent increases and widespread shower/embedded thunderstorm development is expected into Friday. This looks to present the best chance for widespread beneficial rainfall in some time. PWATs increase to ~0.75-1.0" through the day Friday, which will approach/exceed the 90th percentile climo. Confidence continues to grow in significant (1.0"+) along and north of I-80, with amounts potentially exceeding 2.5" near the SD/NE border. With precipitation deficits running ~2-4" below normal across the area, this is very welcomed. Precipitation will slowly wane into Saturday as the upper low begins to pull away from the area. Another issue with this system will be the potential for strong synoptic wind gusts in the wake of the surface cold front. Good cold advection, at least some diurnal mixing, and largely unidirectional flow will help promote the higher momentum flow reaching the surface. H7-H85 flow on the order of 45-55kts suggest the potential for gusts of 50mph+, and potentially nearing 60mph, especially during the afternoon hours. Have trended winds towards the upper end of guidance, and this gives widespread gusts of 50-55mph. Saturday will have to be monitored closely for the potential for High Wind headlines going forward. Confidence wanes beyond the weekend system, though at least some potential exists for precipitation early next week. This is in association with a weak shortwave passing nearby Mon/Tues. The track of this system remains low confidence, but will need to be monitored. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1052 PM CDT Wed Apr 27 2022 High level cloudiness will continue to stream across the region tonight into Thursday. VFR conditions will prevail at all locations. Winds will also be light, generally around 10 kts or less from the northeast tonight and becoming east on Thursday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Taylor
Hazardous weather outlook, Apr 27, 1:58 PM MDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 258 PM CDT Wed Apr 27 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-282000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 258 PM CDT Wed Apr 27 2022 /158 PM MDT Wed Apr 27 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated thunderstorms may affect north central Nebraska Thursday morning and early afternoon. Additional thunderstorms will move into western Nebraska during the late evening and spread east overnight. A few of those storms may be strong or severe, primarily west of Highway 83, with the main threats being large hail and strong winds. More widespread thunderstorm activity is expected throughout the day Friday. The greatest potential for severe weather lies across central Nebraska, mainly along and east of Highway 83. Threats include large hail and damaging winds. As precipitation begins to taper on Saturday, winds will strengthen further. Potential exists for gusts to 60 mph out of the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:32 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 43 min |
| Apr 28, 7:13 AM MDT | Special Weather Statement | LBF | Boyd | 32 min |
| Apr 28, 4:09 PM MDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Apr 28, 4:46 PM MDT | Special Weather Statement | LBF | Wheeler | 29 min |
Nearby
High Wind Watches in Nebraska, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.